Angioplasty.Org
Most Popular Angioplasty Web Site
   



Plavix and Migraine Headaches

Email Bookmark and Share
Just told to go off Plavix by cardio after three years and my migraines are returning. Started checking and others are finding this to be true. Anyone else have this experience?

Add Your Comment           See More Topics

Patients Are Reading...
a stent Top Forum Chat: How Long Will a Stent Last?
Transradial Wrist Approach to Angioplasty Patient Guide: FAQ on Wrist Angioplasty
Activated Patient The Activated Patient Blog:
Our Blog for Patients
candy hearts Twitter: Follow us on Twitter @cardiopatient
Bike Race Patient Empowerment: Take Charge with Action Resources
Doctor and patient PatientCenter: Read and Learn about Heart Health

CT scan of heart
Like your local educational TV or radio station, our Forum relies on help from visitors like you. The grant funding we receive does not fully cover our costs; please consider making a recurring monthly contribution or a one-time donation.
Donate Now!

More from the Forum:
• Browse through existing topics on the Patient Forum
• Create a New Topic on the Patient Forum


Click here for more information about the following ads

Current Postings on This Page (3):

• So happy to hear from you but sad to hear your headaches returned. My did after three years on Plavix following DES implantation also. Cardiologist said to stop Plavix. I was thrilled but a little scared until the aura's started and the rest followed. No one in the medical community here recognized that Plavix. would help a migraine but I read elsewhere that is does. I told an endocrinologist and he said "you're going to love that Plavix. aren't you" but did not suggest I go back on it. Instead they have me taking a baby aspirin in the morning and at bedtime and it has worked well. Had a little aura but so far after a year or more now no migraine. Seems to be working for me thank goodness. You might give it a try. The aspirin is good for the stent too. Keep me posted on your progress. Peppy
Peppy, Cook Medical, Bloomington, Indiana, USA, February 2, 2012

• Yes, true for me. I was on Plavix for one year following a cardiac stent implantation. During that year on Plavix I got only one mild migraine, despite participating in a comprehensive cardio- and weight-bearing exercise program- which would always have triggered a migraine prior to Plavix. Now off of Plavix, I can no longer perform my exercise program at anywhere near the same intensity without triggering a migraine, plus I get migraines much more easily from sleep and mealtime irregularities. I am considering taking Plavix again, especially since I can no longer take Triptans for treatment of migraine (could shut down the stent).
LKS, Bethesda, Maryland, USA, February 2, 2012

• Have any migraine sufferers discovered their Plavix treated the monster headaches successfully? Just told to go off Plavix by cardio after three years and my migraines are returning. Started checking and others are finding this to be true. Anyone else have this experience?
Peppy1, Spencer, Indiana, USA, April 15, 2011

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

add your response
Please keep your posting concise. For readability we limit responses to 1,200 characters. Also note that The Forum is not an "ask-a-doctor" service; we do not dispense medical
advice about a patient's specific situation. Read our disclaimer and note that no information
on this Forum should be viewed as a substitute for medical advice or as a consultation
with a medical doctor
: characters left

Forum name -- how do you want to be identified on your post (Required) your email address (Required):
email address must be current and valid; if email sent to the address
below is returned, your comments will not be posted; your email address
will not be displayed on the Forum unless you specifically request it: please enter your email address again (for verification)
geographic location (city, state, province and/or country -- Required):
REQUIRED -- Check the box below to let us know you are a "real human being" and not a spambot. You must check this box for your posting to be submitted: I am a real person and not a spambot The following information is optional. your name:

your organization:
Check the box below if you wish Angioplasty.Org to "anonymize" your posting (for example, John Doe, Baltimore, Maryland, USA would become John D., Maryland, USA): please anonymize me To submit your post, please click the button below once and wait for a confirmation.
Clicking more than once will result in multiple submissions.